Flash Flood, Ozark
- When
- April 11, 6:30 PM CST to 9:00 PM CST
- Where
- Ozark County, 1 mi S of Noble
- Reported by
- GENERAL PUBLIC
- Coordinates
- 36.733, -92.567
Numerous low water crossings experienced flash flooding south of Noble.
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Apr 11, 1:15 PM CST, 5 hours 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 215 PM CDT MON APR 11 2005 .DISCUSSION... UPPER LOW CONTINUES TO SPIN OVER CENTRAL KANSAS WITH DRY SLOT NOSING NORTHWARD INTO EASTERN KANSAS. THE SUNSHINE IN THE DRY SLOT IS ALLOWING FOR SURFACE HEATING TO OCCUR OVER EASTERN KANSAS SPREADING INTO WESTERN MISSOURI LATER THIS AFTERNOON. MID LEVEL SPEED MAX OF 60-80KT IS NOSING NORTHWARD INTO THE REGION STRETCHING THE HODOGRAPH WITH 0-6KT SHEAR IN EXCESS OF 50KT. LOW LEVEL WIND FIELD ARE WEAK SO TORNADO THREAT IS LOW...HOWEVER WITH INCREASING INSTABILITY AND CONVERGENCE ALONG THE DRYLINE...WOULD EXPECT SCATTERED CONVECTION TO BREAK OUT OVER THE NEXT COUPLE OF HOURS. SBCAPES AROUND 1000 J/KG COMBINED LOW WET BULB ZERO HEIGHTS AND STRONG SHEAR WILL SET THE STAGE FOR ISOLATED SEVERE THUNDERSTORMS WITH LARGE HAIL THE PRIMARY THREAT. CONVECTION SHOULD BEGIN TO WEAKEN SHORTLY AFTER SUNSET WITH THE LOSS OF DAYTIME HEATING...SO ANY SEVERE THREAT SHOULD BE CONFINED TO AREAS MAINLY WEST OF HIGHWAY 65. SCATTERED SHOWERS/THUNDERSTORMS COULD CONTINUE INTO THE OVERNIGHT HOURS OVER EASTERN PORTIONS OF THE CWA...WITH TREND TOWARD DRYING OVER WESTERN AREAS AS DRIER AIR WRAPS AROUND THE UPPER LOW AND INTO THE AREA. UPPER LOW WILL DRIFT EAST TOMORROW ENDING UP OVER SOUTHERN MISSOURI. MID LEVEL COLD POCKET (500MB TEMPS NEAR -22C) WILL BE OVERHEAD...SO IF WE GET ANY SUNSHINE TOMORROW...THE ATMOSPHERE WOULD DESTABILIZE ENOUGH FOR SCATTERED SHOWERS AND THUNDERSTORMS. AM CONCERNED THAT A LARGE CHUNK OF CENTRAL KS HAS REMAINED CLOUDY TODAY UNDER THE UPPER LOW...AND JUST SIMPLY EXTRAPOLATING THAT EASTWARD TOMORROW WOULD MEAN OUR CWA WOULD BE SOCKED IN AND CONSIDERABLY COLDER THAN GOING FORECAST. HAVE TRENDED TEMPS DOWN A BIT IN THE GRIDS...BUT IF SKIES REMAIN COMPLETELY CLOUDY THEN EVEN THOSE TEMPS MAY BE TOO GENEROUS. UPPER LOW WILL CONTINUE TO MIGRATE EASTWARD THROUGH MIDWEEK WITH SYSTEM GRADUALLY LOOSENING ITS GRIP ON THE AREA. BY WEDNESDAY NIGHT SKIES COULD CLEAR OUT WITH RIDGE AXIS NEARBY...SO HAVE NUDGED TEMPERATURES DOWNWARD IN THE GRIDS BUT MAYBE NOT ENOUGH. VERY FEW CHANGES MADE TO THE GOING EXTENDED GRIDS. IT STILL APPEARS AS THOUGH THE AN UPPER RIDGE WILL FLOP EASTWARD INTO THE MISSISSIPPI VALLEY REGION THIS WEEKEND AS THE CUT OFF LOW AND DEEP TROUGH FINALLY MOVE OFF THE EASTERN SEABOARD. AT THIS POINT...IT LOOKS LIKE WE SHOULD BE IN STORE FOR AN ABSOLUTELY FABULOUS WEEKEND. TEMPERATURES SHOULD BE SLIGHTLY ABOVE AVERAGE AND PRECIPITATION CHANCES WILL ONLY BEGIN TO SLOWLY INCREASE SUNDAY INTO MONDAY AS SOME OF THE MEDIUM RANGE MODELS BREAK DOWN THAT UPPER RIDGE AND BRING A FAIRLY SIGNIFICANT SHORTWAVE EASTWARD INTO THE MIDDLE MISSISSIPPI VALLEY. THERE IS STILL SOME SPREAD IN THE MODELS REGARDING THE SCENARIO SO ONLY KEPT SCHC POPS GOING SUNDAY INTO MONDAY UNTIL THE MODELS COME AROUND TO A BIT BETTER AGREEMENT. IZZI && .AVIATION... STORM SYSTEM OVER KANSAS WILL GRADUALLY SHIFT OVER SOUTHERN MISSOURI TONIGHT. IN THE LOW LEVELS...A DRIER AIRMASS WAS APPROACHING...WHICH SHOULD HELP KEEP CONDITIONS WITHIN THE VFR CATEGORY. HOWEVER...THUNDERSTORMS MAY DEVELOP ALONG THE DRYLINE THIS AFTERNOON...AND IF THE JLN OR SGF AIRPORTS ARE AFFECTED BY A THUNDERSTORM...THEN FLIGHT CONDITIONS WILL TEMPORARILY FALL DURING THE STORM. SOME FOG AND LOW CEILINGS ARE POSSIBLE IN THE MORNING AS A DECK OF STRATUS MOVES IN. THE FOG AND LOW CEILINGS WILL BE SHORT LIVED AS GOOD MIXING OF DRIER AIR WILL IMPROVE FLIGHT CONDITIONS BY MID TO LATE MORNING. CRAMER && .SGF WATCHES/WARNINGS/ADVISORIES... .MO...NONE. .KS...NONE. WFO SGF
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
351 PM CDT MON APR 11 2005
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-121100-
BARRY-BARTON-BENTON-BOURBON-CAMDEN-CEDAR-CHEROKEE-CHRISTIAN-CRAWFORD-
DADE-DALLAS-DENT-DOUGLAS-GREENE-HICKORY-HOWELL-JASPER-LACLEDE-
LAWRENCE-MARIES-MCDONALD-MILLER-MORGAN-NEWTON-OREGON-OZARK-PHELPS-
POLK-PULASKI-SHANNON-ST. CLAIR-STONE-TANEY-TEXAS-VERNON-WEBSTER-
WRIGHT-
INCLUDING THE CITIES OF...AVA...BOLIVAR...BRANSON...CAMDENTON...
FORT LEONARD WOOD...FORT SCOTT...HOUSTON...JOPLIN...LEBANON...
MONETT...MOUNT VERNON...NEOSHO...NEVADA...OSAGE BEACH...OZARK...
PITTSBURG...ROLLA...SPRINGFIELD...STOCKTON AND WEST PLAINS.
351 PM CDT MON APR 11 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MISSOURI OZARKS AND EXTREME
SOUTHEAST KANSAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
WEATHER HAZARDS EXPECTED:
SCATTERED THUNDERSTORMS...ISOLATED STORMS MAY PRODUCE:
HAIL UP TO THE SIZE OF QUARTERS.
AND HEAVY DOWNPOURS.
LOCALIZED FLOODING.
AREAS AFFECTED AND TIMING:
SCATTERED THUNDERSTORMS COULD BEGIN TO AFFECT WESTERN PORTIONS OF
THE OUTLOOK AREA BETWEEN 4 PM AND 7 PM...WITH THE THUNDERSTORM
THREAT GRADUALLY SHIFTING NORTHEAST ACROSS THE OUTLOOK AREA THIS
EVENING.
THE GREATEST CHANCE OF ISOLATED SEVERE THUNDERSTORMS WILL BE NORTH
AND WEST OF A WARSAW TO CASSVILLE LINE BETWEEN 4 PM AND 9 PM.
LOCALIZED FLOODING WILL OCCUR OVER EASTERN PORTIONS OF THE OUTLOOK
AREA.
DISCUSSION:
ISOLATED TO SCATTERED THUNDERSTORMS WILL LIKELY DEVELOP ALONG A
DRYLINE OVER EASTERN KANSAS THIS AFTERNOON. THUNDERSTORMS ARE
EXPECTED TO MOVE NORTHEAST AND COULD BEGIN TO AFFECT WESTERN
PORTIONS OF THE OUTLOOK AREA LATE THIS AFTERNOON...SPREADING
GRADUALLY EASTWARD THIS EVENING.
CLOUDINESS WILL CONTINUE TO CLEAR OUT AHEAD OF THIS
DRYLINE THIS AFTERNOON...WHICH WILL ALLOW THE ATMOSPHERE TO BECOME
UNSTABLE THIS AFTERNOON ACROSS FAR WESTERN MISSOURI AND EXTREME
SOUTHEAST KANSAS. COLD TEMPERATURES ALOFT COMBINED WITH THE
MODERATE INSTABILITY COULD ALLOW FOR ISOLATED STORMS TO BECOME
SEVERE WITH LARGE HAIL THE PRIMARY THREAT.
THUNDERSTORMS SHOULD DIMINISH IN COVERAGE AND INTENSITY BY MID TO
LATE EVENING AS THE STORMS MOVE EASTWARD ACROSS THE OUTLOOK AREA.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
ISOLATED THUNDERSTORMS ARE POSSIBLE TUESDAY AFTERNOON...MAINLY
NORTHEAST OF AN OSCEOLA TO WEST PLAINS LINE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED FOR PORTIONS OF WESTERN
MISSOURI AND EXTREME SOUTHEAST KANSAS BETWEEN 4 PM AND 9 PM.
IZZIPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
647 PM CDT MON APR 11 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0646 PM HAIL 2 NE AVILLA 37.22N 94.10W
04/11/2005 0.88 INCH JASPER MO TRAINED SPOTTER
ALSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 651 PM CDT MON APR 11 2005 MOZ094-120030- LAWRENCE- 651 PM CDT MON APR 11 2005 ...SIGNIFICANT WEATHER ADVISORY FOR LAWRENCE COUNTY UNTIL 730 PM CDT... AT 649 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES NORTH OF PIERCE CITY...OR 8 MILES NORTHWEST OF MONETT...AND MOVING NORTHEAST AT 40 MPH. THIS STORM WILL BE... 6 MILES NORTHWEST OF MOUNT VERNON BY 705 PM CDT. NEAR MILLER BY 710 PM CDT. NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM. LINDENBERG
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
654 PM CDT MON APR 11 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0651 PM HAIL PIERCE CITY 36.95N 94.00W
04/11/2005 0.75 INCH LAWRENCE MO TRAINED SPOTTER
ALSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 654 PM CDT MON APR 11 2005 MOZ077-120045- BARTON- 654 PM CDT MON APR 11 2005 ...SIGNIFICANT WEATHER ADVISORY FOR BARTON COUNTY UNTIL 745 PM CDT... AT 649 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES NORTHWEST OF GOLDEN CITY...OR 28 MILES SOUTHWEST OF STOCKTON...AND MOVING NORTH AT 25 MPH. NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM. THIS STORM WILL TRACK OVER MAINLY RURAL AREAS OF EASTERN BARTON COUNTY. LINDENBERG
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 724 PM CDT MON APR 11 2005 MOZ078-089-120115- CEDAR-DADE- 724 PM CDT MON APR 11 2005 ...SIGNIFICANT WEATHER ADVISORY FOR CEDAR AND DADE COUNTIES UNTIL 815 PM CDT... AT 719 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM EL DORADO SPRINGS TO 12 MILES NORTH OF GOLDEN CITY TO 6 MILES SOUTH OF GREENFIELD...OR ALONG A LINE EXTENDING FROM 14 MILES EAST OF NEVADA TO 17 MILES SOUTHWEST OF STOCKTON TO 16 MILES NORTH OF MOUNT VERNON...AND MOVING NORTHEAST AT 20 MPH. THESE STORMS WILL BE... NEAR GREENFIELD BY 730 PM CDT. NEAR EVERTON BY 740 PM CDT. NEAR STOCKTON BY 800 PM CDT. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS. LINDENBERG
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 727 PM CDT MON APR 11 2005 MOZ102-103-120115- BARRY-STONE- 727 PM CDT MON APR 11 2005 ...SIGNIFICANT WEATHER ADVISORY FOR BARRY AND STONE COUNTIES UNTIL 815 PM CDT... AT 724 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES NORTHEAST OF EUREKA SPRINGS...AND MOVING NORTHEAST AT 30 MPH. THIS STORM WILL BE... NEAR GALENA BY 805 PM CDT. NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM. LINDENBERG
The Springfield radar (KSGF), 93 km away, was scanning. The volume nearest the first event began at 00:29 UTC.
1 flash flood. Local standard time, as filed.
Numerous low water crossings experienced flash flooding south of Noble.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2005Every state in 2005This day in weather historyWarnings in Missouri, April 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5448611.